Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 78, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 3, 2006, 6:04 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 6:04 PM CDT (23:04 UTC)
- Expired
- May 3, 2006, 6:43 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:17 PM CDT | HAIL 1.75 | Pawnee Station, KS | |
| May 3, 6:22 PM CDT | TORNADO | 2 W Farlington, KS | TRAINED SPOTTER OBSERVED TWO BRIEF TOUCHDOWNS JUST WEST OF FARLINGTON THE FUNNEL IS STILL VISIBLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 032306 TORSGF KSC011-037-040000- /O.NEW.KSGF.TO.W.0078.060503T2304Z-060504T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 604 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... CRAWFORD COUNTY IN SOUTHEAST KANSAS. BOURBON COUNTY IN SOUTHEAST KANSAS. * UNTIL 700 PM CDT. * AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR HEPLER...OR 12 MILES NORTHWEST OF GIRARD... AND MOVING EAST AT 35 MPH. * THIS TORNADIC STORM WILL BE... NEAR ENGLEVALE BY 620 PM CDT. NEAR ARMA BY 625 PM CDT. THE TOWNS OF HIATTVILLE...FARLINGTON...PAWNEE STATION...POLK... FRANKLIN AND CROWEBURG ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3776 9502 3758 9504 3750 9465 3774 9464 $$ DSA
2 follow-up statements
000 WWUS53 KSGF 032310 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 PM CDT WED MAY 3 2006 KSC011-037-040000- /O.CON.KSGF.TO.W.0078.000000T0000Z-060504T0000Z/ BOURBON KS-CRAWFORD KS- 608 PM CDT WED MAY 3 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR CRAWFORD AND BOURBON COUNTIES UNTIL 700 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR HEPLER...OR 10 MILES NORTHWEST OF ENGLEVALE... AND MOVING EAST AT 35 MPH. THIS DANGEROUS STORM WILL BE... 5 MILES NORTH OF ENGLEVALE BY 620 PM CDT. THE CRAWFORD COUNTY SHERIFFS OFFICE HAS REPORTED A FUNNEL CLOUD WITH THIS STORM JUST EAST OF THE TOWN OF HEPLER AT 605 PM. THE TOWNS OF HIATTVILLE...FARLINGTON AND PAWNEE STATION ARE ALSO IN THE PATH OF THIS TORNADO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3776 9502 3758 9504 3750 9465 3774 9464 $$ DSA
000 WWUS53 KSGF 032343 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 643 PM CDT WED MAY 3 2006 KSC011-037-032353- /O.CAN.KSGF.TO.W.0078.000000T0000Z-060504T0000Z/ BOURBON KS-CRAWFORD KS- 643 PM CDT WED MAY 3 2006 ...THE TORNADO WARNING FOR CRAWFORD AND BOURBON COUNTIES HAS BEEN CANCELLED... AT 641 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3776 9502 3758 9504 3750 9465 3774 9464 $$ DSA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 3, 3:33 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 3, 3:33 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 PM CDT WED MAY 3 2006 .DISCUSSION... COMPLEX WEATHER PATTERN OVER THE MIDWEST THIS AFTERNOON. AT THE SFC...A COLD FRONT IS DRAPED FROM NEAR IRK TO COU TO CNU. THE AIRMASS HAS BECOME MODESTLY UNSTABLE SOUTH OF THE FRONT. TEMPS IN THE UPPER 70S/LOWER 80S AND DEWPOINTS IN THE LOWER 60S HAVE RESULTED IN MLCAPES AROUND 2000 J/KG...GIVE OR TAKE. IN ADDITION TO THE COLD FRONT...SEVERAL OUTFLOW BOUNDARIES ARE SCATTERED ABOUT THE AREA. ALOFT TWO UPPER DISTURBANCES ARE NOTED...WITH ONE OVER NORTHERN ARKANSAS AND THE OTHER MOVING INTO CENTRAL KANSAS. TO THIS POINT...THE OUTFLOW BOUNDARIES HAVE BEEN OUR FOCUS MECHANISM WITH BROAD UPPER SUPPORT FROM THE DISTURBANCES ALOFT. EFFECTIVE DEEP LAYER BULK SHEAR OF 30-35KT IS ENOUGH TO ORGANIZE CONVECTION INTO CLUSTERS/BANDS. THE LOW LEVEL FLOW IS NEARLY PARALLEL TO THE DEEP LAYER SHEAR VECTOR AND AS A RESULT...HAVE SEEN A TENDENCY FOR REGENERATIVE/SLIGHTLY BACKBUILDING CONVECTION ALONG THE FRONT AND VARIOUS OUTFLOW BOUNDARIES. THIS WILL RESULT IN A CONTINUED FLOODING RISK. WITH 700-500MB LAPSE RATES AROUND 7C AND 2000 J/KG MLCAPE EXPECTED IN THE WARM SECTOR OVER THE NEXT SEVERAL HOURS...SEVERE WEATHER RISK WILL CONTINUE. SHEAR IS REMINISCENT OF SUMMER...WET BULB ZERO HEIGHTS MORE LIKE SPRING. THUS PRIMARY RISK IS LARGE HAIL...SECONDARY RISK IS LOCALIZED WIND. TONIGHT THROUGH THURSDAY NIGHT...COLD FRONT WILL SLOWLY MOVE SOUTHWARD AND SETTLE ACROSS SOUTHERN MISSOURI BY SUNRISE. GIVEN SEEMINGLY CHAOTIC NATURE TO CONVECTIVE DEVELOPMENT...HAVE MAINTAINED LIKELY POPS...AS A FEW AREAS MAY REMAIN DRY TONIGHT. TEMPS WILL FALL INTO THE 50S NORTH OF THE SFC FRONT TONIGHT...HANGING AROUND 60 NEAR THE FRONT. A FEW MORE DISTURBANCES WILL MOVE W/E ACROSS THE AREA THUR AND THUR NIGHT. HAVE KEPT HIGHEST POPS (LIKELY) CONFINED TO THE SOUTHER TIER OF COUNTIES...TAPERING TO LOWER CHC OVER CENTRAL MO. TEMPS ARE ADMITTEDLY TRICKY THUR AND THUR NIGHT...DEPENDENT ON CLOUD COVERAGE AND RAIN DISTRIBUTION. BEST ESTIMATE AT THIS TIME IS FOR HIGH TEMPS IN THE UPPER 60S TO AROUND 70 THUR AFTERNOON WITH LOWS BACK INTO THE 50S THUR NIGHT. FRI AND FRI NIGHT...LOOKS LIKE THERE WILL BE A BREAK IN THE ACTION AS SFC FRONT LOOKS TO SETTLE OVER NORTHERN ARK. HAVE CUT BACK ON POPS WITH LOW END CHC ACROSS THE SOUTHERN TIER OF ZONES TAPERING TO SLIGHT CHC OVER CENTRAL MO. HIGH TEMPS WILL REMAIN IN THE 60S WITH LOWS IN THE UPPER 40S TO LOWER 50S. SAT THROUGH WED...MED RANGE GUIDANCE IN REASONABLE AGREEMENT WITH THE EVOLUTION OF THE LARGE SCALE PATTERN...HOWEVER THERE ARE CONSIDERABLE DIFFERENCES IN HANDLING SMALLER SCALE FEATURES EMBEDDED THEREIN. THE FIRST ISSUE IS FOR THE WEEKEND WHERE THE ECMWF HAS BECOME RATHER PESSIMISTIC MAINTAINING CLOUDS AND SHOWER POTENTIAL. THE GFS ENS AND UKMET SUGGESTS LINGER RAIN CHANCE EARLY SATURDAY WITH CLEAR SATURDAY AFTERNOON THROUGH SUNDAY. GIVEN RUN-TO-RUN CONSISTENCY FROM THE GFS ENS AND UKMET...HAVE OPTED TO FOLLOW THESE SOLUTIONS. IN SPITE OF DIFFERENCES FOR THE WEEKEND...CONSENSUS REMAINS FOR ANOTHER TROUGH PASSAGE DURING THE FIRST HALF OF NEXT WEEK. ENSEMBLE SPREAD CONTINUES TO REMAIN HIGH DURING THIS TIME FRAME AND CONFIDENCE IN PIN-POINTING THE STRENGTH AND TIMING OF THIS FEATURE REMAINS ON THE LOW SIDE. MADE LITTLE CHANGE TO THE FORECAST FOR MONDAY THRU WEDNESDAY WITH LOW END CHC POPS AND A RETURN TO AVERAGE TEMPS. GAGAN && .AVIATION... PRIMARY CONCERNS FOR THE AREA REVOLVE AROUND CONVECTION. RISK OF TSRA WILL BE PREVALENT FOR THE REMAINDER OF THE AFTERNOON INTO TONIGHT. CIGS/VIS OUTSIDE OF TS WILL REMAIN VFR...TRENDING DOWN TO MVFR LATER THIS EVENING INTO THE OVERNIGHT. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 3, 1:32 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 PM CDT WED MAY 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 132 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH AND TORRENTIALL RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: A COLD FRONT WILL CONTINUE MOVING SOUTHWARD THROUGH NORTHERN AND CENTRAL PORTIONS OF MISSOURI AND KANSAS THIS AFTERNOON AND EVENING. TO THE SOUTH OF THIS FRONT...THE AIR HAS BECOME WARM AND UNSTABLE. IN ADDITION TO THE COLD FRONT...THERE ARE NUMEROUS OUTFLOW BOUNDARIES SCATTERED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THESE BOUNDARIES WILL PROVIDE AMPLE LIFT THIS AFTERNOON TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ENTIRE AREA THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS. THE STRONGEST CLUSTERS OF STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS TO 60 MPH. TORRENTIAL RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE SLOW MOVEMENT OF THIS ACTIVITY TO THE SOUTH AND EAST WILL RESULT IN ONE TO TWO INCHES OF RAINFALL FALLING IN A SHORT PERIOD OF TIME. AS A RESULT...LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY AS A COLD FRONT SINKS SOUTH INTO THE REGION. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE POSSIBLE ALONG A COLD FRONT OVER SOUTHERN MISSOURI...FARTHER TO THE NORTH SMALLER HAIL WILL BE POSSIBLE. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, May 3, 4:32 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 1 S ROBY 37.50N 92.14W
05/03/2006 E1.50 INCH TEXAS MO LAW ENFORCEMENT
PUBLIC REPORTED TO LAW ENFORCEMENT
&&
LDOOLEYSpecial weather statement, May 3, 4:43 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT WED MAY 3 2006 MOZ071-032245- PHELPS- 443 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY UNTIL 545 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ALONG THE TEXAS AND PHELPS COUNTY BORDER SOUTHWEST OF BEULAH...AND MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM AS IT TRACKS THROUGH BEULAH AND AREAS SOUTH OF EDGAR SPRINGS IN SOUTHERN PHELPS COUNTY. RUNNELS
Local storm report, May 3, 4:58 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD MOUNTAIN VIEW 37.00N 91.70W
05/03/2006 HOWELL MO EMERGENCY MNGR
30 TO 35 BUILDINGS IN THE DOWNTOWN AREA FLOODED. REPORTED
BY MOUNTAIN VIEW EMERGENCY MANAGEMENT.
&&
LDOOLEYSpecial weather statement, May 3, 5:22 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 522 PM CDT WED MAY 3 2006 MOZ092-032300- WRIGHT- 522 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 600 PM CDT... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF HARTVILLE...OR 15 MILES NORTH OF MOUNTAIN GROVE...AND MOVING EAST AT 10 MPH. PEOPLE IN NORTHEASTERN WRIGHT COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, May 3, 5:35 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 PM CDT WED MAY 3 2006 KSZ073-032330- BOURBON- 535 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR BOURBON COUNTY UNTIL 630 PM CDT... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BRONSON...OR 11 MILES SOUTHEAST OF LA HARPE...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, May 3, 5:51 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 PM CDT WED MAY 3 2006 MOZ082-032345- TEXAS- 551 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 645 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MOUNTAIN GROVE...AND MOVING EAST AT 20 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:49 PM CDT | Tornado Warning | SGF | Bourbon | 71 min |
| May 3, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 51 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.